Hail, Irwin
- When
- April 27, 1:10 AM EST
- Where
- Irwin County, 5 mi NW of Ocilla
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.650, -83.317
Golfball size hail reported by the public.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 26, 7:25 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT TUE APR 26 2005
.UPDATE...SEVERE THUNDERSTORM WATCH 207 HAS BEEN CANCELLED FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...THE FLORIDA PANHANDLE...
AS WELL AS THE COASTAL WATERS SOUTH OF APALACHICOLA THROUGH DESTIN
OUT TO 20 NM. WILL UPDATE ZONES AND COASTAL FCST SHORTLY TO REFLECT
THIS CHANGE.
FRONT IS CURRENTLY LOCATED IN NORTHERN ALABAMA SOUTH THROUGH JUST
WEST OF MOBILE. IT IS MAKING PRETTY GOOD PROGRESS EASTWARD AND WILL
MOVE THROUGH OUR CWA IN THE EARLY MORNING AND SHOULD CLEAR OUR
EASTERN ZONES BY DAYBREAK. WV IMAGERY SHOWS DRY AIR BEING USHERED
IN IMMEDIATELY BEHIND THE FRONT AND METAR DATA SHOWING SFC TEMPS
REALLY ARENT THAT MUCH COOLER. TEMPS IN THE CURRENT FCST LOOK GOOD
AND WILL MOST LIKELY HAVE TO UPDATE THE ZONES IN A FEW HRS TO GET
RID OF POPS ENTIRELY.
&&
.MARINE...WINDS OVER THE COASTAL WATERS ARE CURRENTLY AROUND 15KTS.
THERE WERE SOME HIGHER WINDS/GUSTS EARLIER DUE TO TSRA/SHRA
ACTIVITY...BUT THIS HAS PASSED. THE HIGH WILL MOVE IN PRETTY QUICKLY
BEHIND THE FRONT AND SHOULD KEEP WINDS FROM GETTING MUCH HIGHER. WILL
LEAVE SCEC GOING FOR THE OFFSHORE WATERS BUT DROP IT FOR THE
NEARSHORE AS IT SHOULD STAY ABOUT 10-15KTS.
&&
.FIRE WEATHER...DRIER AIR DEFINITELY ON ITS WAY IN BEHIND THIS FRONT
AND RED FLAG WARNING REMAINS IN EFFECT FOR GA AND FL ZONES TOMORROW
AFTN.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
FL...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
FIRE WX WATCH NOON TIL SUNSET THUR. ALL ZONES.
&&
MCNATTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 503 AM EDT TUE APR 26 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>160-GMZ750- 755-770-775-271000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LEESBURG...MADISON...MARIANNA...MAYO... MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA... OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 503 AM EDT TUE APR 26 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... .DAY ONE...TODAY AND TONIGHT. THE SLIGHT RISK FOR SEVERE STORMS TODAY WILL BE DUE TO A WARM FRONT SLIDING INTO THE REGION...AND THEN LATER THIS AFTERNOON AND EVENING AS A COLD FRONT SWEEPING INTO THE AREA. RAIN AND THUNDERSTORMS WILL SPREAD EASTWARD INTO THE WARNING AREA THIS MORNING. SOME STORMS MAY PRODUCE STRONG...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLY TORNADOES AS SEVERE WEATHER CONDITIONS IMPROVE DURING THE DAY. THE COLD FRONT SHOULD DEVELOP AN ORGANIZED LINE OF CONVECTION AHEAD OF IT THAT WILL MOVE INTO THE REGION THIS EVENING AND PASS THROUGH THE AREA OVER NIGHT. SOME OF THE STORMS THAT DEVELOP MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ALL INTERESTS SHOULD CONTINUE TO MONITOR THE WEATHER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND DRY CONDITIONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP OVER NORTH FLORIDA. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND INCREASE RAIN CHANCES OVER THE AREA ON SATURDAY AND SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 10-BOLINSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 7 NW BONIFAY 30.86N 85.76W
04/26/2005 HOLMES FL WJHG TV STATION
1 FRAME HOUSE ON BLOCKS TOTALLY DESTROYED. 1 FRAME
HOUSE ON BLOCKS PARTIALLY DESTROYED. 2 FOUNDATION
HOMES PARTIALLY DAMAGED. ALL HOMES NEAR HIGHWAY 177.
&&
MCNATT/TJTPRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 7 NW BONIFAY 30.86N 85.76W
04/26/2005 HOLMES FL WJHG TV STATION
1 FRAME HOUSE ON BLOCKS TOTALLY DESTROYED. 1 FRAME
HOUSE ON BLOCKS PARTIALLY DESTROYED. 2 FOUNDATION
HOMES PARTIALLY DAMAGED. ALL HOMES NEAR HIGHWAY 177.
&&
MCNATT/TJT/08The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Golfball size hail reported by the public.
Quarter size hail reported by the Fitzgerald Police.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447980, 5447981.